Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 32, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Nov 23, 2011, 8:24 PM EST. It took effect at Nov 23, 2011, 10:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2011, 8:24 PM EST (01:24 UTC)
- In effect from
- Nov 23, 2011, 10:00 PM EST
- Expired
- Nov 24, 2011, 11:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
865 WHUS72 KTAE 240124 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 824 PM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THURSDAY... .THE GRADIENT WILL TIGHTEN OVERNIGHT ACROSS THE NORTHEAST GULF OF MEXICO AS STRONG HIGH PRESSURE PASSES WELL TO OUR NORTH. WINDS WILL SHIFT TO THE NORTH AND EVENTUALLY NORTHEAST BY EARLY THURSDAY MORNING AND INCREASE TO AROUND ADVISORY LEVELS. WINDS WILL DIMINISH BELOW ADVISORY LEVELS BY AROUND MIDDAY ON THURSDAY... HOWEVER WINDS WILL CONTINUE TO REACH CAUTIONARY LEVELS AT TIMES THROUGH AT LEAST THURSDAY NIGHT. GMZ750-755-770-775-240930- /O.NEW.KTAE.SC.Y.0032.111124T0300Z-111124T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 824 PM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THURSDAY. * PEAK WINDS: NORTH 15 TO 20 KNOTS INCREASING TO AROUND 20 KNOTS WITH HIGHER GUSTS...THEN BECOMING NORTHEAST LATE. * PEAK WAVES: BUILDING TO 2 TO 4 FEET NEARSHORE AND 4 TO 6 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 14-MROCZKA
2 follow-up statements
107 WHUS72 KTAE 240918 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 418 AM EST THU NOV 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... .WINDS WILL REMAIN AT MARGINAL ADVISORY LEVELS THROUGH MID MORNING...THEN DIMINISH SOMEWHAT AS A HIGH PRESSURE SYSTEM BUILDS A LITTLE CLOSER TO THE AREA. WINDS MAY AGAIN APPROACH ADVISORY LEVELS LATE TONIGHT OR EARLY FRIDAY. GMZ750-755-770-775-241530- /O.CON.KTAE.SC.Y.0032.000000T0000Z-111124T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 418 AM EST THU NOV 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * PEAK WINDS: NORTHEAST AROUND 20 KNOTS. * PEAK WAVES: 5 FEET...MAINLY FROM 20 MILES OFFSHORE AND BEYOND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
935 WHUS72 KTAE 241429 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 929 AM EST THU NOV 24 2011 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING FOR THE WESTERN TWO-THIRDS OF THE COASTAL WATERS... .WINDS WILL REMAIN AT ADVISORY LEVELS THROUGH LATE MORNING OVER PARTS OF THE COASTAL WATERS...THEN DIMINISH SOMEWHAT AS A HIGH PRESSURE SYSTEM BUILDS CLOSER TO THE AREA. WINDS MAY AGAIN APPROACH ADVISORY LEVELS LATE TONIGHT OR EARLY FRIDAY. IN FACT...WINDS AND SEAS WILL LIKELY REMAIN AT EXERCISE CAUTION LEVELS THROUGH AT LEAST SATURDAY...ESPECIALLY OVER THE FLORIDA PANHANDLE COASTAL WATERS. A COLD FRONT WILL MOVE EAST THROUGH THE REGION LATE SATURDAY NIGHT AND SUNDAY MORNING...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. STRONG NORTHWEST WINDS...PERHAPS TO ADVISORY LEVELS...ARE EXPECTED BEHIND THE COLD FRONT SUNDAY AND MONDAY. GMZ750-755-770-775-241600- /O.CON.KTAE.SC.Y.0032.000000T0000Z-111124T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 929 AM EST THU NOV 24 2011 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * PEAK WINDS: NORTHEAST AROUND 20 KNOTS. * PEAK SEAS: 4 TO 6 FEET...MAINLY BEYOND 20 NAUTICAL MILES FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17-GOULD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 1:58 PM EST, 6 hours 26 minutes earlier.
Area forecast discussion, Nov 23, 1:58 PM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 158 PM EST Wed Nov 23 2011 .SYNOPSIS... At 155 pm est, a pre-frontal band of convection continues to move off Atlc Coast with parent cold front exiting the local area. In its wake NW winds are locally gusty. radar loops confirm WRF 4KM that shows last of rain exiting SE Big Bend/Apalachee Bay. Also low clouds were earlier noted as far west as MS but latest visual and site obs show they were evaporating quickly. AT UPPER LEVELS... The large scale longwave pattern remains amplified yet progressive highlighted by a trough over extreme Ern Pacific/West Coast... ridging Ewd to Wrn Great Lakes and MS Valley...troughing ewd to extreme Wrn Atlc. Ern trough propagating quickly ewd into the deep south with axis approaching ern seaboard pushing cold front further away from Gulf region. In its wake...ample dry CP high pressure air spreading ESE. As trough moves offshore overnight tonight, a fairly narrow upper ridge quickly builds in. This fairly stacked high gradually breaks down thru short term in response to the next upstream storm system. Thus the next in a series of H5 troughs/shortwaves that will impact local weather now developing just west of CA in Wrn trough. Models in good agreement in bringing this trough across SW States/NW MEX on Thurs. Storm system deepens by mid weekend likely generating a strong cold front that approaches local area during the late weekend. (see long term discussion). AT LOWER LEVELS... In advance of H5 trough/shortwave crossing Appalachians, surface low exiting Srn New England into adjacent Wrn Atlc. Trailing cold front SSW just off Ern seaboard and across N/Cntrl FL. So clearing with a modestly cooler and noticeably drier airmass beginning to overspread the Gulf region. This reflected in regional obs which show dewpoints around 70F just ahead of front dropping to mid 40s on MS/AL border with 24hr dew point comparisons there of -18F...and by area model soundings. i.e. GFS TAE with 0.76 inch PWAT at 18z Wed dropping to 0.22 inch at 18z Thu. 24 hr dew point comparisons show sites on Models in agreement that high pressure will build north of the area by Thu then moving ewd to the Carolina Coast by Fri and into the Atlc by Sat. Thus local gradients will progressively weaken as winds veer from northeast to east to onshore by end of short term. This allows for a gradual increase in low level moisture and warmer temps ahead of the next cold front. && .SHORT TERM...(Tonight through Saturday)... The airmass behind this cold front is not especially cold with only weak CAA- just much drier. So clear skies expected everywhere. Temperatures will be near average levels for this time of year... most notably during the overnight periods. Tonight...Expect lower clouds to linger across ern counties until around sunset before clearing out. moderate north winds will bring in noticeably cooler air than last night. Expect lower to middle 40s expected across inland locations, to near 50 along the coast. Thursday...Highs 68 to 73. Lows upper 30s north to mid 40s coast. Friday...Highs near 70 coast, low-mid 70s elsewhere. Lows upper 40s north to mid 50s coast. Saturday...High mid to upper 70s. .LONG TERM... (Saturday night through next Wednesday) The main item of interest for the long term period is the next longwave trough forecast to affect the area late in the weekend. Both the 23/00z Euro and GFS runs close off an unseasonably cold upper level low over the southeast states with the Euro a tad slower than the GFS in terms of timing. The GFS ensemble mean shows considerable spread with this system with some members along with the ensemble mean showing a more progressive trough. The 23/00z UKMET also shows a more progressive trough. In terms of the sensible weather, rainfall seems like a pretty good bet with this system, but the timing is uncertain as to whether it will be more of a Sunday or Monday event. As a result, PoPs were kept at no higher than 50 percent with this system until the timing can be better resolved. Neither model shows much in the way of instability with this system, primarily due to an easterly component to the return flow persisting until near the cold frontal passage. This is typically a more stable flow than a due southerly flow that extends deep into the Gulf. As a result, forecast CAPE values and dewpoints are limited. A chance of thunderstorms is still retained in the forecast, but severe weather chances do not look too impressive at this time. Behind the system, significantly cooler air is expected with highs possibly staying in the 50s on Monday over some parts of the forecast area depending on the timing of the system. Given the timing uncertainty, the official forecast did not stray too far away from the MOS temperatures. && .MARINE... Behind the cold front, winds will increase to cautionary levels tonight and are forecast to remain this way until Saturday night, especially at night and offshore. A brief period of advisory conditions cannot be ruled out late tonight and will continue to be monitored in case an advisory needs to be issued. Winds will likely ramp up again to near or advisory levels on Sunday ahead and then along the next cold front. && .Aviation... Low cloud decks from this morning have scattered out and winds will remain around 10 kts out of the NW region wide. All terminals will be VFR through the period. && .Fire Weather... Drier conditions expected behind the cold front. Although relative humidity values will fall to critical levels, the remaining criteria necessary for a watch or warning will not be met for our AL, GA, and FL counties. Dispersions will be slightly elevated across the panhandle of Florida tomorrow, but should remain below critical levels. Thus, there are no fire weather concerns for the foreseeable future. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 43 72 38 72 49 / 0 0 0 0 0 Panama City 48 69 45 68 55 / 0 0 0 0 0 Dothan 44 70 39 71 48 / 0 0 0 0 10 Albany 43 69 39 72 47 / 0 0 0 0 0 Valdosta 46 71 40 74 49 / 0 0 0 0 0 Cross City 45 72 39 74 50 / 0 0 0 0 0 Apalachicola 51 70 47 69 57 / 0 0 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && BLOCK/HARRIGAN/VAN DYKE
Hazardous weather outlook, Nov 23, 3:50 AM EST, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 350 AM EST WED NOV 23 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-240900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 350 AM EST WED NOV 23 2011 /250 AM CST WED NOV 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION THIS MORNING...BUT ORGANIZED SEVERE STORMS OR FLOODING ARE UNLIKELY. THE RAIN WILL END FROM WEST TO EAST AS A COLD FRONT MOVES THROUGH THE REGION. INCREASING WINDS AND SEAS COULD POSE A HAZARD TO SMALL CRAFT OPERATORS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO ORGANIZED SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:24 PM EST | Small Craft Advisory | TAE | 20 hr |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.